×

On an integral identity. (English) Zbl 1482.26013

Summary: We give three elementary proofs of a nice equality of definite integrals, recently proven by Ekhad, Zeilberger, and Zudilin. The equality arises in the theory of bivariate hypergeometric functions, and has connections with irrationality proofs in number theory. We furthermore provide a generalization together with an equally elementary proof and discuss some consequences.

MSC:

26A42 Integrals of Riemann, Stieltjes and Lebesgue type
33C65 Appell, Horn and Lauricella functions
33F10 Symbolic computation of special functions (Gosper and Zeilberger algorithms, etc.)

Software:

DEtools
PDF BibTeX XML Cite
Full Text: DOI arXiv

References:

[1] Alladi, K.; Robinson, M. L., Legendre polynomials and irrationality, J. Reine Angew. Math, 318, 137-155 (1980) · Zbl 0425.10039
[2] Almkvist, G.; Zeilberger, D., The method of differentiating under the integral sign, J. Symbolic Comput, 10, 6, 571-591 (1990) · Zbl 0717.33004
[3] Andrews, G. E.; Askey, R.; Roy, R., Special Functions (1999), Cambridge: Cambridge Univ. Press, Cambridge
[4] Appell, P., Sur les fonctions hypergéométriques de plusieurs variables, les polynômes d’Hermite et autres fonctions sphériques dans l’hyperespace, Mémorial des Sciences Mathématiques, 3, 1-75 (1925) · JFM 51.0281.09
[5] Ekhad, S. B., Zeilberger, D., Zudilin, W. (2019). Two definite integrals that are definitely (and surprisingly!) equal. arxiv.org/abs/1911.01423 · Zbl 1462.26003
[6] Petkovšek, M.; Wilf, H. S.; Zeilberger, D., A = B (1996), Wellesley, MA: A K Peters, Ltd, Wellesley, MA
[7] Sur une extension aux fonctions de deux variables du problème de Riemann relatif aux fonctions hypergéométriques, Annales Scientifiques de l’École Normale Supérieure, Série, 2, 305-322 (1881) · JFM 13.0389.01
[8] Slater, L. J., Generalized Hypergeometric Functions (1966), Cambridge: Cambridge Univ. Press, Cambridge · Zbl 0135.28101
[9] Stein, E. M.; Shakarchi, R., Complex Analysis (2003), Princeton, NJ: Princeton Univ. Press, Princeton, NJ · Zbl 1020.30001
[10] Westra., D. B. Identities and properties for associated Legendre functions. Available at www.mat.univie.ac.at/ ∼westra/associatedlegendrefunctions.pdf
[11] Wilf, H. S. (2006)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.